I have Hashimoto's resulting in hypothryoidism. I was prescribed Armour and then Levothyroxine. I felt a little better on the Armour, so I switched back on my own. My Antithyroglobulin Ab is 150. I am making antibodies against the pig thyroid. I also have MS and was told that synthetic medication would aggrevate the disease. I am getting a little confused because I am still having hypo- symptoms such as abdominal weight gain and dry skin and hair. Should I switch back to the levothyroxine even though I see no change in my symptoms? I assume doing so will bring down the Antithyroglobulin Ab count. I was prescribed 50 mg of levothyroxine and I was taking 30 mcg of Armour.
Thanks - bmhwr
The Armour DOES NOT cause the Antibodies, for wehatever reason our body - on its own is attacking our thyroid. I too have Hashi my AntiAB is 3179 and I have been on all the synthetic drugs- Levo - Synthroid/Cytomel, etc... I did not find any relief until I started taking Armour. This is not to say it will work for everyone! but I wanted to make sure you understood that takingArmour did not create your antibodies- your body did.
Hope this helped...
We're in this all together........:)
How do do know the rising AB's are due to the Armour,and not just Hoshis itself? My AB's even went up in the past on synthroid, as I have Hoshis also.
Hoshis is the reason for anti bodies. Regular hypo thyroid does not inclued anti bodies against the thyroid. I'm no pro on the anti-bodies stuff, but I think as long as you have Hoshimotos the AB's will remain and even go up with time regardless of dessicated or synthetic treatment. I posted a similar question not long ago. I also switched to dessicated (Armour) and felt better. I did notice a change after re-formulation though.
To answer part of your origional question about changing meds: Did any symptoms get better with the Armour?
You didn't say how long you were on meds, they can take a long time for some symptoms to go away. And if you did this recently, Armour for the last few months does not work as well as it did for some people. If you cant find more, there is always compounding till more is available.
But if Armour did nothing for you, why take a med that is out of stock so often? I personally would love to go back to T4 only, if it was not for the muscle and joint pain I get with it.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.